Jump to content
Sign in to follow this  
Daisies24

Hypersensitivity to vitamins, herbs, etc.—symptoms and drug you were on?

Recommended Posts

Daisies24   
Daisies24

Hi everyone. I was just wondering if I could ask, for those who are hypersensitive to medications, herbs, and supplements now, what exactly are your symptoms, and secondly, which drug did you withdraw from?

 

It seems like I am reading a higher correlation of hypersensitivity to supplements, etc. for people who were on Prozac, though I know it can be a problem for any type of antidepressant. I also haven’t seen many people who seem to share my specific symptoms of hypersensitivity such as extreme itching, hives, rashes, head and ear pain and pressure, chest tightness, lung pain, puffy face, etc. I am just wondering if there is anyone else out there with similar symptoms?

 

Thanks for any responses; any information is greatly appreciated!

Share this post


Link to post
Share on other sites
LexAnger   
LexAnger

I'm sorry you are having all the terrible symptoms!

I have every single one you listed plus tons others. Ever since my system is sensitized by dose changes of Lexapro multiple time, I can't take anything except for fish oil.

 

When did those symptoms start for you?

Share this post


Link to post
Share on other sites
Bluebird2009   
Bluebird2009

Does anyone know if these reactions settle with time? I was on Prozac for a long time and have been really unwell with the sensitivity problem.

Share this post


Link to post
Share on other sites
mammaP   
mammaP

I am highly sensitive but am getting better. I don't try many things because of reactions in the past. Any mew supplement needs to be tried at a very very low dose to test for reactions. I started curcumin 2 weeks ago and it has made a big difference, I feel much better and niot as sluggish and 'foggy', so hopefully the sensitivities are improving. Itching, hives, chest tightness  and puffy face are not good, maybe you should have some allergy tests done to test for true allergy rather than intolerance. 

 

I think it is common when psychiatric drugs are taken, and haven't noticed that prozac leads to more people having sensitivities. I think when you tell people that you can't take drugs or supplements becaiuse of prozac, there will be others who say they are also the same after taking prozac. It is the same for all the other drugs, people relate to each others experiences. 

Share this post


Link to post
Share on other sites
Daisies24   
Daisies24

Thanks for the responses. LexAnger, I am sorry that these symptoms are happening to you, too!

 

My symptoms started roughly 3 months or so after stopping Prozac. Before that, I took several supplements with absolutely no problems. When did this begin for you?

 

Bluebird, I am so sorry about the early morning awakening. I know that is an awful feeling. The only thing I wonder for you is if you could find a totally pure brand of magnesium with no fillers

(maybe it would not irritate your system that way), and when you wake up with that anxiety, take the magnesium and see if you begin to calm down enough to go back to sleep?

 

MammaP, that is great that you are getting better, even though you are still highly sensitive. The fact that you can see your body healing to at least some degree, even if small, has to be encouraging! Thanks for pointing out that this really does happen with more drugs than just Prozac--my reading about this has probably been more selective than I had realized, which is why I thought I noticed a correlation. I do think my symptoms sound like an allergic reaction, also, which I never had before the Prozac, so that is why I am especially curious if others experience these kinds of symptoms.

Share this post


Link to post
Share on other sites
Bluebird2009   
Bluebird2009

Daisies24 thankyou, where wld I buy this pure magnesium? Also I get a bit of throat swelling with my sensitivity but not enough to cause a problem, but the rapid heart, tight chest, weakness and a hole hostvof other things r horrific. You're sounds like an allergy mind you. Mammap I'm glad your sensitivity is settling, mine is whatvis keeping me so ill!

Share this post


Link to post
Share on other sites
scallywag   
scallywag

Because magnesium is highly reactive in the presence of oxygen, you can't buy magnesium on its own as a supplement.

 

Commercially available supplements will provide a magnesium salt: magnesium citrate, magnesium glycinate, magnesium malate, magnesium oxide, magnesium HVP chelate, etc. You'll have to look at the ingredients list to see what else the manufacturer includes.

 

Pure Encapsulations, a brand suggested to me by a naturopath, has a magnesium glycinate product with only one additive, a form of vitamin C called ascorbyl palmitate.

Share this post


Link to post
Share on other sites
compsports   
compsports

Hi Daisies,

 

Even though I have been off of psych meds since 2010, I am very sensitive to meds and supplements.  Now before you get worried, I am also having sleep issues thanks to being on psych meds long term so that could be contributing to the problem.

 

I don't have your symptoms but I seem to get very agitated with an increased heart rate.  In fact, one time, I falsely thought I perhaps needed to go back on BP meds when actually, I was reacting to a supplement.

 

Sorry you are experiencing the troubles that you are and I hope things improve.

Share this post


Link to post
Share on other sites
Bluebird2009   
Bluebird2009

I have the fast heart rate after taking anything it is horrible.

Edited by ChessieCat
Corrected iris to it is

Share this post


Link to post
Share on other sites
Daisies24   
Daisies24

Scallywag, thanks for the clarification about the magnesium. I never knew that that was the reason you cannot buy magnesium alone as a supplement, but have wondered about that. Bluebird, I do have the Pure Encapsulations magnesium glycinate that Scallywag recommended, and I think there’s a good chance it might help you a little. For me, I seem to be allergic to the cellulose in the capsule encasing, but not sensitive to the ingredients in that particular magnesium capsule. So for instance, I can take Pure Encapsulations magnesium glycinate and feel significantly calmer—no racing heart or anything like that. But, I just happen to also get hives, itching, etc., which I am finding I get with other cellulose capsules as well. If hives and itching aren’t a problem for you, I think there’s a good likelihood that you may tolerate this brand really well. Maybe it’s worth a try for those early morning awakenings when you have anxiety?

 

Compsports, thank you so much for the reply. I am really sorry about the sleep problem. I have this too, and it is actually my worst problem. I really, really hope that you (and all of us dealing with this) will improve—it is truly awful.

Share this post


Link to post
Share on other sites
scallywag   
scallywag

Daisies, you can test whether your reaction is to the cellulose capsule by taking the powder only:

  1. Open the capsule.
  2. Dump the contents in to water or applesauce.
  3. Stir.
  4. Consume.

Share this post


Link to post
Share on other sites
Bluebird2009   
Bluebird2009

Daisies24 thankyou for your reply. I went to my health shop and got some powder magnesium and tried it. I had fast heartbeat and shaking legs after the magnesium and on the 3rd day I took awful bladder pain and pain in my kidney with a lot of running to the toilet. My system is just in an awful hypersensitive state at the moment and the slightest thing is causing issues. I really hoped I cld take the magnesium but it was causing too many symptoms. I'm really struggling at the moment and if my nervous system wld just settle I feel I wld be on my way to recovery. My depression has lifted again thank gdness.

Share this post


Link to post
Share on other sites
Daisies24   
Daisies24

Scallywag, thanks for the suggestion. I am experimenting with this now to see how it goes.

 

Bluebird, I am so sorry for the bad reaction. That is awful. Did your magnesium have any kind of fillers in it? Have you already eliminated all unnecessary medications, supplements, artificial foods and additives, even common household cleaner chemicals to see if that will start giving your nervous system a rest?

Share this post


Link to post
Share on other sites
Bluebird2009   
Bluebird2009

Hi daisies24, I'll have to check what else wld be in the magnesium but my body reacts to everything I try to take natural or prescription it is truely horrific. It started my last year on the Prozac and I didn't know Prozac was the cause and continued to take it and think that made things worse and then withdrawal just sent the nervous system crazy. I can't even take root ginger which is supposed to be good for me. I have changed my diet and try to stay away from chemicals I find car fumes etc make me feel awful. My anxiety is very high aswell so prob not helping but it's difficult to lower it down. Thanks

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.